|HOW TO GET RID OF lipodystrophy SAFELY?
Mar 8, 2000
I have been HIV+ since 1989 and I have gone through most treatments available..the latest one is Agenerase,Zerit,Videx,Hydrea,Abacavir....but I suffer from quite important lipodystrophy buffalo hump,real breasts are starting to show up and my whole face are starting to change...what can be done? Can liposuction be practiced and is it safe?And then will the lipodystrophy come back all the same if you continue with the same treatment?Would be very grateful for your reply....I feel I have to do something about this now it becomes very much disturbing to me.Once again thanks for your valuable time your giving us...it is much appreciated..keep up the good work.
Response from Dr. Henry
Your questions are very good and very serious. I need to know some more about your situation. I would like to know what your high and low CD4 counts and RNA levels are and what your current counts are. Also, do you know what your testosterone level is? Have you ever had any AIDS complications or other major drug complications (pancreatitis, neuropathy)? Finally, I would like to know how you are feeling overall (overlooking how you look but how you feel). I can try to give you specific advice if I had some more data. Lipodystrophy in general is now getting the attention it deserves but answers and fixes are still a ways off. The D4T, ddI +/- hydroxyurea and abacavir could be contributing to the fat distribution problems but might be key to your HIV control. Liposuction can provide some temporary help. The ACTG will soon be doing a study using some of the diabetic drugs to Rx fat distribution problems and Serono will be doing a growth-hormone study for the same (contact your local HIV researcher to see if they are involved with studies like that). Keith Henry, M.D.
Thanks for helping my nausea, how about these breasts?!?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.